Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV AND DIABETIS
Jun 5, 2008

I am 38 years old and was diognised HIV positive in the year 2000.I recently developed type 2 diabetis .What is your advice as iam on glycron and not yet on ARVs.Thanks z

Response from Dr. Moyle

In general, there are few interactions with HIV meds and DM meds. So your Dr should be able to manage your DM normally. The HIV medications may change your diabetic management needs, controlling HIV may actually improve diabetic control although some drugs (thymidine NRTIs like d4T, AZT, some PIs) in some people may worsen things. Less is known about newer drugs. Weight gain that sometimes accompanies HIV therapy may also be a problem. In the long term HIV, lipids and DM are all risk factors for cardiovascular disease so keep and eye on research into HIV drugs, diabetes and heart disease and make sure your lipids and blood pressure are regularly checked and the appropriate NCEP targets met. Make sure you and your doctors work together as a team to optimise the management of these 2 chronic manageable conditions. Best Wishes Dr Moyle



Previous
Stats on new infection for those over 50
Next
Fever or no fever?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement